Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 14, NWS Lake Charles, LA

April 21, 2006Jefferson County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 21, 2006, 7:47 AM CDT for Jefferson County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2006, 7:47 AM CDT (12:47 UTC)
Expired
Apr 21, 2006, 8:45 AM CDT
In force
58 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:43 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 21, 4:43 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 AM CDT FRI APR 21 2006

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON, REACHING THE
COASTAL WATERS THIS EVENING. THEN COOL HIGH PRESSURE WILL BUILD IN
BEHIND THE DEPARTED FRONT ON SATURDAY.

&&

.DISCUSSION...
A SOLID LINE OF THUNDERSTORMS CONTINUES TO MOVE EAST AT 60 MPH
THROUGH THE HOUSTON COUNTY WARNING AREA. EXTRAPOLATION-IN-TIME
PLACES THIS LINE OF THUNDERSTORMS NEAR BEAUMONT IN ABOUT 4 HOURS
(ABOUT 830 AM CDT).

THIS LINE OF THUNDERSTORMS IS EXPECTED TO MAINTAIN ITS STRUCTURE.
THE CURRENT RUC MODEL DEPICTS MOST-UNSTABLE CAPE VALUES (FROM 1500
TO 2000 J PER KG) ALONG A BEAUMONT TO FORT POLK LINE.

MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE ALONG AND AHEAD OF
THIS COLD FRONT. COOLER, DRIER AIR MOVE MOVE IN BEHIND THE DEPARTED
FRONT IN THE AFTERNOON HOURS.

&&

.OUTLOOK...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR MIDWEEK.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS LIKELY DURING THE MORNING HOURS, ENDING
WITH PASSAGE OF COLD FRONT THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  59  84  61 /  60   0   0   0
KBPT  86  59  85  63 /  60   0   0   0
KAEX  79  54  85  56 /  60   0   0   0
KLFT  84  60  83  60 /  50   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 21, 4:50 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 AM CDT FRI APR 21 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-221100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
450 AM CDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL BE OCCURRING THIS
MORNING, ENDING WITH PASSAGE OF FRONT. SOME THUNDERSTORMS MAY
REACH SEVERE LIMITS, MAINLY FROM DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED BY MIDWEEK.

.SPOTTER INFORMATION STATEMENT...
ASSISTANCE FROM STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS MAY BE
REQUESTED THIS MORNING.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:37 AM CDTSpecial Marine WarningLCH53 min
Apr 21, 8:24 AM CDTSpecial Marine WarningLCH66 min
Apr 21, 8:37 AM CDTSevere Thunderstorm WarningLCHVernon53 min
Apr 21, 9:30 AM CDTSpecial Marine WarningLCH60 min
Apr 21, 9:35 AM CDTSevere Thunderstorm WarningLCHRapides55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.